Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 352, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 11, 2003, 9:18 PM CDT for Comanche County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2003, 9:18 PM CDT (02:18 UTC)
- Expired
- Aug 11, 2003, 10:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Comanche County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 947 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2393 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 120218
SVRFTW
TXC093-120315-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
918 PM CDT MON AUG 11 2003
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COMANCHE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1015 PM CDT
* AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF DE LEON...MOVING SOUTH AT
40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COMANCHE AROUND 925 PM CDT
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.
LAT...LON 3199 9837 3225 9858 3207 9888 3175 9868
3175 9841
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 4:16 PM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Aug 11, 4:16 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD NUMBERS NATIONAL WEATHER SERVICE FORT WORTH TX 416 PM CDT MON AUG 11 2003 .DISCUSSION...307 PM CDT LAPS AND VISIBLE SATELLITE DATA SHOW SURFACE CONVERGENCE...AND ASSOCIATED SHOWERS AND THUNDERSTORMS...EXTENDING AROUND THE PERIPHERY OF NORTH TEXAS. AT THE UPPER LEVELS...A VIGOROUS UPPER FLOW WAS MOVING INTO NORTH TEXAS. ONE AREA OF UPPER TROUGHING WAS LOCATED OVER SOUTHEAST TEXAS...WHILE ANOTHER COULD BE FOUND MOVING SOUTH THROUGH EASTERN KANSAS. WITH ALL THIS IN MIND...I HAVE LEFT SLIGHT CHANCE TO CHANCE POPS ACROSS THE ENTIRE REGION TONIGHT. TUESDAY THROUGH THURSDAY...THE UPPER RIDGE OVER THE WEST WILL BUILD ATOP THE UPPER TROUGH IN THE SOUTH...FORCING THE TROUGH TO SLIDE ACROSS TEXAS AND INTO THE SOUTHWEST. WITH LOW LEVEL EAST TO NORTHEAST WINDS...THE GFS AND ETA ARE INDICATING SLIGHTLY LOWER 1000-850 THICKNESSES...FOR A TAD BELOW NORMAL HIGH TEMPERATURES. WITH THE TROUGH NEARBY...AND NEBULOUS CONVECTIVE BOUNDARIES LIKELY...I AM HARD PRESSED TO FIND A PREFERRED LOCATION AND TIME FOR CONVECTION. THEREFORE...I HAVE LEFT AT LEAST 20 POPS THROUGH THURSDAY EVENING. BY FRIDAY...THE TROUGH IS PROGGED TO SLIDE FAR ENOUGH WEST AS THE STRONG CENTRAL CONUS RIDGE BUILDS INTO THE SOUTH. WITH THIS IN MIND...WE MAY BE END THUNDERSTORM CHANCES BY FRIDAY. HOWEVER...AS THE PREVIOUS FORECAST HAD A SLIGHT CHANCE...I WILL AVOID FLIP FLOPPING ON THIS MODEL RUN. IN ANY CASE...TEMPERATURES WILL BE BACK TO THE NORMAL MID TO UPPER 90S BY NEXT WEEKEND. FCSTID = 30 DFW 71 91 69 90 / 20 20 20 20 ACT 72 92 70 91 / 30 30 20 30 PRX 68 87 66 88 / 30 30 20 30 DTO 69 90 68 88 / 20 20 20 20 TKI 69 88 68 88 / 20 20 20 20 DAL 71 91 70 90 / 20 20 20 20 TRL 70 89 68 89 / 30 30 20 20 CRS 71 91 70 90 / 30 30 20 40 TPL 72 93 70 91 / 30 30 20 30 .FWD...NONE.
Hazardous weather outlook, Aug 11, 3:45 PM CDT, 5 hours 33 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT MON AUG 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING EAST OF A BONHAM...KAUFMAN...CAMERON LINE. NORTHERLY FLOW ALOFT... COUPLED WITH INCREASING WIND SPEEDS IN THE MID LEVELS OF THE ATMOSPHERE...WILL RESULT IN SCATTERED THUNDERSTORMS ACROSS NORTH TEXAS THROUGH TONIGHT. THE MAIN SEVERE WEATHER THREATS WILL BE FROM WIND GUSTS TO 60 MPH AND HAIL UP TO THE SIZE OF NICKELS. SCATTERED THUNDERSTORMS WILL LINGER THROUGH THE EVENING HOURS...HOWEVER THE SEVERE WEATHER THREAT SHOULD DECREASE AFTER SUNSET. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED WEST OF A LINE FROM MINERAL WELLS...MERIDIAN...CAMERON THIS AFTERNOON AND EARLY EVENING. THESE STORMS SHOULD WEAKEN FAIRLY RAPIDLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH SUNDAY AS AN UPPER LEVEL TROUGH MOVES SLOWLY ACROSS TEXAS AND INTO THE SOUTHWESTERN UNITED STATE. THE SOUTHERN HALF OF NORTH TEXAS WILL BE THE MOST FAVORED AREA FOR STORM DEVELOPMENT. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED EAST OF A BONHAM... KAUFMAN...CAMERON LINE...MAINLY THROUGH SUNSET.
In the hours before
Local storm report, Aug 11, 7:47 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
747 PM CDT MON AUG 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0724 PM HALTON CITY TX WIND DAMAGE
08/11/03 TARRANT NUMEROUS POWER LINES DOWN
ON AIRPORT FREEWAY (HIGH
121).Local storm report, Aug 11, 7:55 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
755 PM CDT MON AUG 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0724 PM HALTOM CITY TX WIND DAMAGE
08/11/03 TARRANT NUMEROUS POWER LINES DOWN
ON AIRPORT FREEWAY
(STATE HIGHWAY 121)
0743 PM ARLINGTON TX 0.75 INCH HAIL
08/11/03 TARRANT REPORTED BY OFF DUTY NWS
EMPLOYEE ONE MILE EAST OF
THE NORTH END OF LAKE
ARLINGTON
0747 PM DALWORTHINGTON GARDENS TX 1.75 INCH HAIL
08/11/03 TARRANT REPORTED BY SPOTTERS
25Local storm report, Aug 11, 8:10 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
810 PM CDT MON AUG 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM RENDON TX 1.75 INCH HAIL
08/11/03 TARRANT GOLFBALL HAIL
REPORTED BY SPOTTER
0800 PM RENDON TX WIND
08/11/03 TARRANT 65 MPH WINDS REPORTED BY
SPOTTER
25Local storm report, Aug 11, 8:40 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
840 PM CDT MON AUG 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0828 PM CLEBURNE TX 2.75 INCH HAIL
08/11/03 JOHNSON REPORTED BY LAW ENFORCEMENTLocal storm report, Aug 11, 8:42 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
842 PM CDT MON AUG 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM CORINTH TX WIND DAMAGE
08/11/03 DENTON REPORTED BY LAW
ENFORCEMENT. SEVERAL TREES
DOWN AND FENCES BLOWN OVER
IN OAKMONT SUBDIVISION.
BBLocal storm report, Aug 11, 8:45 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
845 PM CDT MON AUG 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0831 PM GORDON TX 0.75 INCH HAIL
08/11/03 PALO PINTO REPORTED BY EMERGENCY
MANAGEMENT
0831 PM GORDON TX WIND DAMAGE
08/11/03 PALO PINTO TREES AND POWER LINES
DOWNED BY HIGH WINDS OVER
65 MPH. 6 INCH DIAMETER
LIMBS BROKEN. REPORTED BY
EMERGENCY MANAGEMENT
25The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:01 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 59 min |
| Aug 11, 7:07 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 53 min |
| Aug 11, 7:19 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 26 min |
| Aug 11, 7:44 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 61 min |
| Aug 11, 8:19 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 26 min |
| Aug 11, 8:25 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 65 min |
| Aug 11, 8:29 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Johnson | 61 min |
| Aug 11, 9:34 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 41 min |
| Aug 11, 10:04 PM CDT | Severe Thunderstorm Warning | FWD | Somervell | 41 min |
| Aug 11, 10:31 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Hamilton | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.